Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Took pill after unprotected sex. Noticed white discharge in urine. What is causing this?

User rating for this question
Very Good
Answered by

OBGYN, Maternal and Fetal Medicine
Practicing since : 1979
Answered : 79 Questions
Me and my partner had unprotected sex and within an hour after that she took a pill ( i pill ) .
Within 24 hours of taking the pill she had this white bulky discharge in her urine ( not smelly , also she didn't feel any burning sensation or irritation or pain ) . And this discharge happened only once.
its been 36 hours since she had taken the pill .
So did the pill work or not or not ?
And should she take another one just to be on the safe side ?
Thank you !
Posted Thu, 13 Dec 2012 in Women's Health
Answered by Dr. Nirja Chawla 34 minutes later
The Emergency Contraceptive Pill has a very high protection rate if taken within 72 hours of unprotected sex. In your case this interval is 1 hour. It should work.

The heavy vaginal discharge does not indicate that your contraception will fail.

There is absolutely no need to repeat the dosage of your emergency pill. In fact this may cause more harm by disturbing the menstrual cycle with abnormal bleeding.

Since no method is fool proof and all have some variable failure rates, it would be wise to check out pregnancy if there is no period over next 3 weeks.

At this time of anxiety, it would be worthwhile to consider a 'routine' form of contraception like Oral Contraceptive Pills or an Intra-uterine device. All such methods give much higher protectiveness than the Emergency Contraceptive Pill.
I hope this answers your queries.
Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor